Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Apr 20, 2021, 8:27 PM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 8:27 PM PDT (03:27 UTC)
- Expired
- Apr 21, 2021, 9:00 PM PDT
- In force
- 25 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
090 WHUS76 KLOX 210327 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 827 PM PDT Tue Apr 20 2021 PZZ673-676-211000- /O.CAN.KLOX.GL.W.0018.000000T0000Z-210421T0400Z/ /O.NEW.KLOX.SC.Y.0048.210421T0327Z-210421T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 827 PM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-211000- /O.CAN.KLOX.GL.W.0018.000000T0000Z-210421T0400Z/ /O.NEW.KLOX.SC.Y.0048.210421T0327Z-210421T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 827 PM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-210430- /O.CAN.KLOX.SC.Y.0047.000000T0000Z-210421T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 827 PM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below Small Craft Advisory levels, resulting in the cancellation of the Small Craft Advisory. $$ PZZ645-210430- /O.CAN.KLOX.SC.Y.0046.000000T0000Z-210421T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 827 PM PDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below Small Craft Advisory levels, resulting in the cancellation of the Small Craft Advisory. $$
4 follow-up statements
229 WHUS76 KLOX 210902 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 202 AM PDT Wed Apr 21 2021 PZZ673-676-212200- /O.EXT.KLOX.SC.Y.0048.000000T0000Z-210422T0400Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 202 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-212200- /O.EXT.KLOX.SC.Y.0048.000000T0000Z-210422T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 202 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
616 WHUS76 KLOX 211550 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 850 AM PDT Wed Apr 21 2021 PZZ673-676-220000- /O.CON.KLOX.SC.Y.0048.000000T0000Z-210422T0400Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 850 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-220000- /O.CON.KLOX.SC.Y.0048.000000T0000Z-210422T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 850 AM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
629 WHUS76 KLOX 212101 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 201 PM PDT Wed Apr 21 2021 PZZ673-676-220400- /O.CON.KLOX.SC.Y.0048.000000T0000Z-210422T0400Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 201 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-220400- /O.CON.KLOX.SC.Y.0048.000000T0000Z-210422T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 201 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
895 WHUS76 KLOX 220331 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 831 PM PDT Wed Apr 21 2021 PZZ673-676-220445- /O.EXP.KLOX.SC.Y.0048.000000T0000Z-210422T0400Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 831 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have subsided below advisory level and are not expected to return in the near future. $$ PZZ670-220445- /O.EXP.KLOX.SC.Y.0048.000000T0000Z-210422T0400Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 831 PM PDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have subsided below advisory level and are not expected to return in the near future. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 7:51 PM PDT, 36 minutes earlier.
Area forecast discussion, Apr 20, 7:51 PM PDT, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
751 PM PDT Tue Apr 20 2021
.SYNOPSIS...20/203 PM.
Strong onshore flow will bring much cooler conditions through
Thursday. Night through morning low clouds and fog will push well
into the valleys by Wednesday. Drizzle or light rain is possible
across Los Angeles and Ventura Counties tonight through Thursday
morning. High pressure aloft will bring a slight warming trend
for the end of the week into the weekend. Then a chance of rain
with cooler temps later Sunday into Monday.
&&
.SHORT TERM (TUE-FRI)...20/749 PM.
***UPDATE***
In the big picture this evening, a tightly wound low pressure
system over northern california has been generating plenty of
lightning while a jet streak was creating mountain wave activity
over the southern Sierras. Here in southwest CA the marine layer
inversion remains below 2000 feet this evening, but it's just a
matter of time before that jumps above 3500 feet with a surge of
low clouds expected to cover the entire region west of the
mountains by daybreak. Starting to get the best stratus push
inland along the central coast and it's filling in over the LA
bight at 0230Z. Onshore pressure gradients were around 8.3 mb for
LAX-DAG at 00Z and not quite as strong as the NAM had it, plus a
good 2mb below forecast for LAX-TPH. Nevertheless, gusty WSW winds
to 45 mph continue this evening through the highway 14 corridor
near Lake Palmdale. Expect the winds to slowly decrease in the
next few hours and that will work out well to end the advisory
over the Antelope Valley on time.
Wednesday is likely to be a cloudy day with many coastal areas not
clearing at all or just briefly before stratus moves back in.
There is a possibility of drizzle late tonight into Wednesday
morning mainly for foothill communities as the marine inversion
deepens. Temperatures will remain on the cool side tomorrow with
locally gusty onshore winds. Pressure gradients will not be as
strong so it doesn't look like additional wind advisories will be
needed for tomorrow. Wanted to point out that the low pressure
system currently over northern CA shifts into southern NV
tomorrow. Another chunk of cold air aloft (off the WA coast)
shoots southward and slides over southwest CA late Wednesday night
and Thursday morning. There will be weak instability across the
eastern San Gabriel Mountains as this moves by and this could
provide additional lift for actual showers over the foothills and
mountains then.
***From Previous Discussion***
A couple of upper lows will come through the area over the next 48
hours continuing the cooling trend and pushing the marine layer up
to 4000-5000'. Starting to feel the effects already with a strong
eddy circulation centered near Catalina and much cooler temps
area-wide today. A 4mb onshore trend this afternoon is generating
some gusty winds in the Antelope Valley that will likely continue
through the week. As the first upper low approaches from the
north tonight, clouds should re-develop quickly and push inland
up to the coastal slopes with some drizzle or light rain possible
later tonight into Wednesday, especially in eastern and southern
LA County. Probably not much clearing Wednesday for coast/valleys
and even the coastal slopes. Possibly a reverse clearing trend
with better clearing over the coastal waters.
The second low will follow quickly Wednesday night into Thursday
but with a more westerly track to it which could provide better
dynamics and lift for drizzle and light rain, again mainly in LA
County but possibly into Ventura County as well. The colder air
coming in aloft will weaken the inversion quite a bit which will
likely help to break up the cloud layer and allow some sunshine in
the afternoon, especially for coastal areas. Some weak instability
Thursday afternoon could trigger some light showers in the LA
mountains but again mostly light amounts.
Slightly improving conditions expected Friday as a weak upper
ridge develops. Still a strong onshore flow in place so temps will
remain on the cool side and low clouds likely to hug some of the
coastal areas much of the day.
.LONG TERM (SAT-TUE)...20/209 PM.
Slightly warmer temps expected Saturday as weak high pressure
remains overhead but still a few degrees below normal with the
LAX-DAG pressure gradient still hovering around 8-9mb. Once again
low clouds likely to hang near the coast with that onshore
gradient.
On Sunday a full latitude trough will arrive along the West Coast
with a decent moisture tap to it. While most of the better
dynamics remain well to the north, strong height falls ahead of
it and the moisture should at least be enough to drop some light
precip across the area later Sunday into Monday. Ensembles are
still all over the place with this one. The EC is basically all
in, even more so than earlier runs with precipitable waters close
to an inch. The GFS ensembles though are almost the exact
opposite. Still decent with the moisture but not as deep with the
trough and with essentially zero southerly flow ahead of it at
lower levels. As a result, while the northern parts of our area
are still likely to receive some rain, the front washes out as it
rounds Pt Conception with very little left as it moves into
LA/Ventura Counties. Tending to side with the EC on this one with
at least some light rain a good chance everywhere. But will be
interesting to see which model blinks first. Probably a low impact
event, but there are a few EC solutions around an inch. Snow
levels would be around 6000' so some snow accumulations possible
in the mountains.
&&
.AVIATION...21/0003Z.
At 2350Z, the marine layer depth at KLAX was 1800 feet. The top
of the inversion was 3300 feet with a temperature of 16 degrees
Celsius.
High confidence in 00Z TAFs for KPMD and KWJF.
For coastal/valley 00Z TAF sites, moderate confidence through 04Z
then lower confidence as low clouds will rapidly move into
terminals tonight and possibly persist most of Wednesday. IFR CIGS
developing at KSMX by 01Z expanding across the rest of the central
coast sites through 05Z. The south coast will see MVFR conditions
by 02Z from KOXR to KLAX and by 05Z for valley locations KBUR and
KVNY. Patchy IFR conditions possible in these valley areas mainly
after 10Z. The Antelope Valley TAFs will have the usual gusty
southwest winds and possible UDDFS and LLWS.
KLAX...Moderate confidence in 00Z TAF. MVFR CIGS developing by 03Z
and persisting possibly beyond 20Z. E winds will remain below 8
kts through Wednesday morning.
KBUR...Moderate confidence in 00Z TAF. MVFR CIGS and fog
developing by 05Z and persisting until at least 18Z. Possible IFR
conditions 08-15Z.
&&
.MARINE...20/735 PM.
For the Outer Waters, high confidence in current forecast. Winds
have diminished to Small Craft Advisory (SCA) levels this evening
which should continue until late tonight. Another round of SCA
level wind gusts can be expected Wednesday night. For Thursday
through Sunday, high confidence in winds and seas remaining below
SCA levels, except for a period of SCA level gusts Thursday
evening for portions of the central outer waters zone (PZZ673).
For the Inner Waters north of Point Sal, high confidence in
current forecast. Winds and seas are expected to remain below SCA
levels through Sunday.
For the Inner Waters south of Point Conception, generally high
confidence in current forecast. There is a 20%-30% chance of SCA
level wind gusts at times this evening across the western half of
the Santa Barbara Channel. Otherwise, winds and seas are expected
to remain below SCA levels through Sunday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 PM PDT this evening for zone
59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
Rain and mountain snow above 6000 feet is possible for early next
week.
&&
PUBLIC...EB/MW
AVIATION...EB
MARINE...Sirard
SYNOPSIS...MW
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:11 AM PDT | Wind Advisory | LOX | 43 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.